Such awareness of a strong heart beat is called palpitation.
It occurs due to the following causes:
Anxiety: Anxiety is the commonest cause of such awareness of heart beats. These anxiety attacks are often accompanied by feelings of breathlessness, warmth in the body, impending doom, etc.
Caffeine: excessive caffeine intake can cause this as your doctor has advised.
Smoking: Nicotine is a known cause of palpitation.
Alcohol: excessive alcohol intake can cause this.
Anemia: low blood hemoglobin levels can lead to palpitation.
Thyroid: high thyroid hormone levels can lead to palpitation. SInce you are taking Thyroxine, you should have your thyroid levels checked.
Heart problems: Finally, some cardiac causes can also lead to palpitation. But in relation to the number of patients who complain of palpitation, the people who have a cardiac cause is proportionately very less.
In your case, anxiety seems the most likely cause. Still, you should consult a doctor and have the following tests done.
If necessary, 24 hour Halter monitoring test.
If your palpitation is very frequent and disturbing, your doctor can prescribe two types of medications: anti-anxiety drugs and Beta Blockers
. Discuss this with your doctor.
I hope my answer has helped you. Please click on the green ‘accept' button below for accepting this answer. Feedback/Bonus will be appreciated.